Allocating multiple estates among agents with single-peaked preferences
Kar, Anirban and Kibris, Oezguer. (2008) Allocating multiple estates among agents with single-peaked preferences. Social Choice and Welfare, Vol.31 (No.4). pp. 641-666. ISSN 0176-1714Full text not available from this repository.
Official URL: http://dx.doi.org/10.1007/s00355-008-0301-4
We consider the problem of allocating multiple social endowments (estates) of a perfectly divisible commodity among a group of agents with single-peaked preferences when each agent's share can come from at most one estate. We inquire if well-known single-estate rules, such as the Uniform rule, the Proportional rule or the fixed-path rules can be coupled with a matching rule so as to achieve efficiency in the multi-estate level. On the class of problems where all agents have symmetric preferences, any efficient single-estate rule can be extended to an efficient multi-estate rule. If we allow asymmetric preferences however, this is no more the case. For nondictatorial single-estate rules that satisfy efficiency, strategy proof-ness, consistency, and resource monotonicity, an efficient extension to multiple estates is impossible. A similar impossibility also holds for single-estate rules that satisfy efficiency, peak-only, and a weak fairness property.
|Item Type:||Journal Article|
|Subjects:||H Social Sciences > HG Finance|
|Divisions:||Faculty of Social Sciences > Economics|
|Library of Congress Subject Headings (LCSH):||Administration of estates -- Mathematical models, Equality -- Economic aspects, Asset allocation -- Mathematical models|
|Journal or Publication Title:||Social Choice and Welfare|
|Official Date:||December 2008|
|Number of Pages:||26|
|Page Range:||pp. 641-666|
|Access rights to Published version:||Restricted or Subscription Access|
Barberà S, Jackson M, Neme A (1997) Strategy-proof allotment rules. Games Econ Behav 18:1–21
Actions (login required)